Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

My husband had a (booster pneumonia ) shot this after

User rating for this question
Very Good
Answered by

Pulmonologist
Practicing since : 2003
Answered : 1045 Questions
Question
My husband had a (booster pneumonia) shot this after noon. Within 2-3 hours he got an awful rash all over his body. Looks and feels like a prickly rash From his head, down to his feet.What to do? Will benedryl help?
Fri, 9 Feb 2018 in Lung and Chest disorders
 
 
Answered by Dr. Jnikolla 55 minutes later
Brief Answer:
steroids are indicated

Detailed Answer:
Hello and thank you for asking in HCM

I can understand your concern

As you explain the history there are two causes that may cause this situation :

1.It might be an alergic reaction due to the antibiotic or treatment he is taking for pneumonia .Benedryl is good but if he will get worse than steroids injections might be needed and he should get medical help.

2.Or a reaction of the organism to the toxins of the bacteria that has caused pneumonia .Usually Benedryl don't help in such cases. It will pass with the treatment.

In my opinion the allergy is mostly. He should take steroids like prednison i/v or orally.

Just monitor the situation

Hope to have been helpful

Regards and feel free to ask me again

Dr.Jolanda
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Pulmonologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor